Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Sudden Onset of Generalized Blisters

Sudden Onset of Generalized Blisters Clinical Review & Education JAMA Clinical Challenge Hsien-Yi Chiu, MD; Nai-Lun Yeh, MD Figure. Lesions observed on patient. An 86-year-old man presented with painful generalized bullous WHAT WOULD YOU DO NEXT? eruptions. His medical history was unremarkable and he was not taking regular medications. The lesions appeared approximately 8 A. Do nothing; the blisters will resolve over time hours after taking two 25-mg doses of diclofenac, which was prescribed for low B. Discontinue diclofenac Quiz at jama.com back pain. He initially noticed itching over both hands and feet, followed by a burning sensation and the subse- C. Prescribe oral antihistamines and continue diclofenac quent development of generalized purplish lesions. He reported his- tory of a similar though less severe eruption 4 months earlier at simi- D. Prescribe oral corticosteroids lar sites following diclofenac ingestion. A clinical examination revealed multiple well-circumscribed, round to oval, purplish patches, erosions, and blisters on his trunk and feet (Figure). Crust- ing over the lips and dusky red erosions and plaques on the penis, scrotum, and lower limbs were also noted (Figure). He denied fever or other constitutional symptoms. jama.com JAMA December 3, 2014 Volume 312, Number 21 2281 Copyright 2014 American Medical Association. All http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png JAMA American Medical Association

Sudden Onset of Generalized Blisters

JAMA , Volume 312 (21) – Dec 3, 2014

Loading next page...
 
/lp/american-medical-association/sudden-onset-of-generalized-blisters-9rfe708vLV
Publisher
American Medical Association
Copyright
Copyright 2014 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
ISSN
0098-7484
eISSN
1538-3598
DOI
10.1001/jama.2014.13029
pmid
25461999
Publisher site
See Article on Publisher Site

Abstract

Clinical Review & Education JAMA Clinical Challenge Hsien-Yi Chiu, MD; Nai-Lun Yeh, MD Figure. Lesions observed on patient. An 86-year-old man presented with painful generalized bullous WHAT WOULD YOU DO NEXT? eruptions. His medical history was unremarkable and he was not taking regular medications. The lesions appeared approximately 8 A. Do nothing; the blisters will resolve over time hours after taking two 25-mg doses of diclofenac, which was prescribed for low B. Discontinue diclofenac Quiz at jama.com back pain. He initially noticed itching over both hands and feet, followed by a burning sensation and the subse- C. Prescribe oral antihistamines and continue diclofenac quent development of generalized purplish lesions. He reported his- tory of a similar though less severe eruption 4 months earlier at simi- D. Prescribe oral corticosteroids lar sites following diclofenac ingestion. A clinical examination revealed multiple well-circumscribed, round to oval, purplish patches, erosions, and blisters on his trunk and feet (Figure). Crust- ing over the lips and dusky red erosions and plaques on the penis, scrotum, and lower limbs were also noted (Figure). He denied fever or other constitutional symptoms. jama.com JAMA December 3, 2014 Volume 312, Number 21 2281 Copyright 2014 American Medical Association. All

Journal

JAMAAmerican Medical Association

Published: Dec 3, 2014

There are no references for this article.